Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 7, NWS Pocatello, ID

March 25, 2017Bear Lake County, Idaho

NWS Pocatello, ID issued this river flood warning at Mar 25, 2017, 8:59 AM MDT for Bear Lake County, Idaho. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2017, 8:59 AM MDT (14:59 UTC)
Expired
Mar 27, 2017, 12:00 PM MDT
In force
51 hr
Issued by
NWS Pocatello, ID
Flood severity
Minor

County Bear Lake County, ID

The radar

The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.78 ft at Mar 25, 2017, 5:00 PM MDT.

actionminormoderate681003/2503/2603/2703/28
Action stage
7 ft
Minor stage
7.5 ft
Moderate stage
10.5 ft
Major stage
11.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

275 
WGUS45 KPIH 251459
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
859 AM MDT SAT MAR 25 2017

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

  Bear River at Border AFFECTING Bear Lake County
For the Bear River...including Bear River at Border...Minor Flooding
is occurring...with River levels forecast to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-251859-
/O.NEW.KPIH.FL.W.0007.170325T1459Z-170325T2043Z/
/BRBW4.1.SM.170323T1830Z.170325T0730Z.170325T1443Z.NO/
859 AM MDT SAT MAR 25 2017

The National Weather Service in Pocatello has issued a 

* Flood Warning for 
  The Bear River at Border.
* until this aevening...Or until the Warning is cancelled.
* At  8:30 AM Saturday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River will continue to fall to below Flood Stage by 
  this evening.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$
3 follow-up statements
982 
WGUS85 KPIH 251809
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1209 PM MDT SAT MAR 25 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-261700-
/O.EXT.KPIH.FL.W.0007.000000T0000Z-170326T1700Z/
/BRBW4.1.SM.170323T1830Z.170325T0730Z.170326T1100Z.NO/
1209 PM MDT SAT MAR 25 2017

The Flood Warning continues for
  The Bear River at Border.
* At 11:30 AM Saturday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by 
  tomorrow morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$
322 
WGUS85 KPIH 261646
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1046 AM MDT SUN MAR 26 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-271400-
/O.EXT.KPIH.FL.W.0007.000000T0000Z-170327T1400Z/
/BRBW4.1.SM.170323T1830Z.170326T1045Z.170327T1400Z.NO/
1046 AM MDT SUN MAR 26 2017

The Flood Warning continues for
  The Bear River at Border.
* At 10:30 AM Sunday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by 
  tomorrow morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$
936 
WGUS85 KPIH 261741
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1141 AM MDT SUN MAR 26 2017

...The Flood warning continues for the following Rivers in ...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-271800-
/O.EXT.KPIH.FL.W.0007.000000T0000Z-170327T1800Z/
/BRBW4.1.SM.170323T1830Z.170326T1045Z.170327T1400Z.NO/
1141 AM MDT SUN MAR 26 2017

The Flood Warning continues for
  The Bear River at Border.
* At 11:30 AM Sunday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by 
  tomorrow morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:34 AM MDT, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 25, 2:34 AM MDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
234 AM MDT Sat Mar 25 2017

.SHORT TERM...Today through Monday...Scattered rain showers
progressing steadily eastward across our portion of the state
early this morning. Through late this afternoon, expect shower
activity to be heaviest east of the interstate corridor and over
cities including Preston and Driggs and a rain/snow mix over Soda
Springs and Island Park. This activity should move out of the
region by the evening. Meanwhile, scattered rain showers cannot be
ruled out entirely across the Snake Plain area today with
isolated snow showers possible in the Central Mountains. Wind
gusts this afternoon across the Snake Plain are expected to reach
25 mph and improve after sunset. Weak high pressure builds in
going into tomorrow and allows for clearing conditions across the
region. By the late evening and overnight hours, the next upper
trough passes through Idaho and will bring chances for rain in the
valleys/snow in the mountains through Monday afternoon. Snow
levels are approximately 5500 to 6000 ft during this period.
Therefore, areas who do not have snow on their floors may receive
a light dusting. NP/Valle

&&

.LONG TERM...Tuesday through Saturday.

Low pressure system exits the region Tuesday. European shows showers
associated with the next system arrive by Wednesday afternoon while
the GFS keeps area dry until Thursday. Both models have next low
pressure system arriving from the northwest on Thursday. Expect a
good chance for showers. Snow levels begin high on Thursday, around
6500 to 7000 feet but fall to around 5000-5500 feet Thursday night.
Could be enough cold air in the wake of this system that we could
see some light snow even down to valley floors for Thursday night
into Friday depending on how the storm actually evolves. Right now,
model show moisture exiting the area on Friday and temperature not
quite cold enough for snow on the valley floors. Dry weather returns
for Saturday. Temps continue to look warm with 60s possible in some
locations Wednesday and Thursday. Coolest days will be behind the
two storm systems, Tuesday and Friday with highs in the upper 40s to
mid 50s.

Valle

&&

.AVIATION...Precipiation associated with a cold front will affect
all TAF locations this morning. Expect much of the precipitation
to exit the TAF locations by afternoon. In the meantime, MVFR
conditions possible. Expect breezy conditions to develop across
the Snake Plain this afternoon.

Valle

&&

.Hydrology...The forecast for the Portneuf River at Pocatello
currently no longer reaches Moderate Flood stage; but is still
close to peaking or holding steady at just under 10 ft through
early next week. A flood warning continues at this location. The
Bear River at Border is currently at minor flood status and a
flood warning has been extended a result. A decreasing trend is
noted at this location into action stage today. The Snake at
Blackfoot is in action stage and forecast to reach to near minor
flooding status early next week. This will need to be closely
monitored. All other flood advisories and watches will continue
across the region through the weekend due to the anticipated
rainfall and snowmelt potentials. NP/Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM MDT this afternoon for IDZ017>019-022>025-
031-032.

&&

In the hours before

Local storm report, Mar 25, 3:27 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MDT SAT MAR 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             18 WSW GROUSE           43.63N 113.97W
03/25/2017  M4.0 INCH        BLAINE             ID   MESONET

            MESONET STATION SWEDE PEAK SNOTEL - 17 W
            GROUSE /SWPI1/. THE DURATION OF THE SNOW
            EVENT WAS 24 HOURS.

1000 PM     SNOW             3 W GALENA              43.87N 114.71W
03/24/2017  M4.0 INCH        BLAINE             ID   MESONET

            MESONET STATION GALENA SUMMIT SNOTEL - 3 W
            GALENA /GLSI1/. THE DURATION OF THE SNOW
            EVENT WAS 48 HOURS.

0100 AM     SNOW             18 WSW GROUSE           43.63N 113.97W
03/25/2017  M4.0 INCH        BLAINE             ID   MESONET

            MESONET STATION SWEDE PEAK SNOTEL - 17 W
            GROUSE /SWPI1/. THE DURATION OF THE SNOW
            EVENT WAS 48 HOURS.

0200 AM     SNOW             17 WSW OAKLEY           42.16N 114.19W
03/25/2017  M3.0 INCH        CASSIA             ID   MESONET

            MESONET STATION BOSTETTER R.S. SNOTEL - 16
            WSW OAKLEY /BTRI1/. THE DURATION OF THE SNOW
            EVENT WAS 24 HOURS.

0100 AM     SNOW             10 NNE SUN VALLEY       43.82N 114.26W
03/25/2017  M3.0 INCH        BLAINE             ID   MESONET

            MESONET STATION LOST-WOOD DIVIDE SNOTEL - 10
            NNE SUN VALLEY /LWDI1/. THE DURATION OF THE
            SNOW EVENT WAS 24 HOURS.

0200 AM     SNOW             17 WSW OAKLEY           42.16N 114.19W
03/25/2017  M3.0 INCH        CASSIA             ID   MESONET

            MESONET STATION BOSTETTER R.S. SNOTEL - 16
            WSW OAKLEY /BTRI1/. THE DURATION OF THE SNOW
            EVENT WAS 48 HOURS.

0200 AM     SNOW             6 S STANLEY             44.12N 114.96W
03/25/2017  M2.5 INCH        CUSTER             ID   MESONET

            MESONET STATION BENCH LAKES /BENLK/. THE
            DURATION OF THE SNOW EVENT WAS 24 HOURS.

0100 AM     SNOW             16 WSW KETCHUM          43.60N 114.67W
03/25/2017  M2.0 INCH        BLAINE             ID   MESONET

            MESONET STATION DOLLARHIDE SUMMIT SNOTEL -
            16 WSW KETCHUM /DHDI1/. THE DURATION OF THE
            SNOW EVENT WAS 24 HOURS.

&&

NWS POCATELLO ID
IRIS SYSTEM
Local storm report, Mar 25, 8:40 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
840 AM MDT SAT MAR 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 WNW KILGORE           44.44N 111.99W
03/25/2017  M2.0 INCH        CLARK              ID   MESONET

            MESONET STATION CRAB CREEK SNOTEL - 6 WNW
            KILGORE /CRBI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.

0700 AM     SNOW             6 NW ELBA               42.32N 113.62W
03/25/2017  M2.0 INCH        CASSIA             ID   MESONET

            MESONET STATION HOWELL CANYON SNOTEL - 5 NW
            ELBA /HWCI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.

0700 AM     SNOW             4 WSW ISLAND PARK       44.53N 111.41W
03/25/2017  M3.0 INCH        FREMONT            ID   MESONET

            MESONET STATION WHITE ELEPHANT SNOTEL - 4
            WSW ISLAND PARK /WHEI1/. 24 HOUR SNOW TOTAL ENDING AT 700 AM MDT.

&&

NWS POCATELLO ID
IRIS SYSTEM

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.